Long-Term Use of PPI's Linked to Doubling Stomach Cancer Risk

Long-Term Use of PPI's Linked to Doubling Stomach Cancer Risk

The long-term use of proton pump inhibitors (PPIs), a class of drugs commonly used to treat acid reflux, is linked to a more than doubling in the risk of developing stomach cancer, finds research summarized in ScienceDaily, October 2017.

The authors noted, "the longer PPIs were used, the greater was the risk of developing stomach cancer, rising to 5-fold after more than a year, to more than 6-fold after two or more years, and to more than 8-fold after three or more years."

"Long-term use of drugs to curb acid reflux linked to doubling in stomach cancer risk: Risk rose in tandem with dose and duration of proton pump inhibitor (PPI) treatment."

ScienceDaily, 31 October 2017.

In both their over-the-counter and high-dose prescription forms, proton pump inhibitors (PPIs) are some of the most commonly sold drugs in the United States. But continual use can carry severe side effects: They have been linked to vitamin deficiencies, osteoporosis, heart disease, epilepsy and cancer.

PPIs are potent drugs, but they’re only labeled for 48 doses per 365 days. To avoid overusing PPIs, consider trying NaturCress natural supplement against heartburn and indigestion.

 

"The risk of epilepsy after long-term proton pump inhibitor therapy" by Liang CS, Bai YM, Hsu JW, et al.
Seizure - European Journal of Epilepsy|March 15, 2021

Abstract

"This case-control analysis nested within a sample of Taiwan National Health Insurance beneficiaries (n = 1,000,000) was conducted to determine epilepsy risk following prolonged exposure to proton pump inhibitors (PPIs) and to ascertain what age group was carrying a greater risk of epilepsy.

The case cohort comprised PPI users with subsequent epilepsy, while PPI users without subsequent epilepsy were included as controls; these were matched for age, gender, PPI use indication, enrollment time, end point time, follow-up period, overall systemic health, and comorbidities.

According to findings, an increased risk of epilepsy was present in relation to prolonged PPI therapy across all ages, but it was particularly true among the elderly."

The long-term (365 days and more) use of PPI's increased the risk of epilepsy by 63% over people who used PPI's less than 30 days. The risk was lower for younger people and higher for older people.

https://www.mdlinx.com/journal-summary/the-risk-of-epilepsy-after-long-term-proton-pump-inhibitor-therapy/4595A96NJuT6QmPKUAHrWF

Donate to this great charity @NaturCress on Facebook. First $500 given with be matched by NaturCress.

 

No Stomach for Cancer,NaturCress Supplement, acid indigestion relief, acid reflux relief, gastric reflux relief, stomach acid relief, heartburn prevention, heartburn relief
Donate to this great organization at @NaturCress on Facebook.

Citation

Ka Shing Cheung, Esther W Chan, Angel Y S Wong, Lijia Chen, Ian C K Wong, Wai Keung Leung. "Long-term proton pump inhibitors and risk of gastric cancer development after treatment for Helicobacter pylori: a population-based study. " Gut, 2017; gutjnl-2017-314605 DOI: 10.1136/gutjnl-2017-314605

Leave a comment

Please note, comments need to be approved before they are published.